MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE EXTENSION STEM - FLUTED Ø 15 L 65; EXTENSION STEM FLUTED

MEDACTA INTERNATIONAL SA GMK-SPHERE EXTENSION STEM - FLUTED Ø 15 L 65; EXTENSION STEM FLUTED
Catalog Number 02.07.FCL15065
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 5 july 2019: lot 162544: (b)(4) items manufactured and released on 25 august 2016.Expiration date: 2021-07-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implants involved in the event, batch review performed on 5 july 2019: gmk-sphere 02.12.0025l femoral component sphere cemented size 5+ l (k140826) lot.178702.Lot 178702: (b)(4) items manufactured and released on 5 march 2018.Expiration date: 2023-02-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-revision 02.07.0685l revision fixed tibial tray cemented size 5 l (k123721) lot.180458 lot 180458: (b)(4) items manufactured and released on 16 april 2018.Expiration date: 2023-04-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-sphere 02.12.0512fl tibial insert fixed sphere flex size 5/12 mm l (k121416) lot.183026.Lot 183026: (b)(4) items manufactured and released on 16 april 2018.Expiration date: 2023-06-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-revision 02.09.Ta510 tibial augmentation size 5/10mm (k130299) lot.146738.Lot 146738: (b)(4) items manufactured and released on 14 november 2014.Expiration date: 2019-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event gmk-revision 02.09.Ta510 tibial augmentation size 5/10mm (k130299) lot.148091.Lot 148091: (b)(4) items manufactured and released on 11 march 2015.Expiration date: 2020-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
1 year and 1 month after the primary surgery the patient complaint of instability and aseptic loosening of the tibial tray and subsequently, the surgeon revised the tibial tray and poly, complaint was filed.24 days after the first revision surgery has been performed the second revision surgery due to and infection ((b)(6)).The surgeon subsequently performed a washout and a poly swap on (b)(6) 2018, complaint was filed.Presently, 4 months from the second revision surgery, the patient came in due to signs of infection (the pathogen is unknown).The surgeon performed a washout and removed all implants and implanted an antibiotic spacer.The surgery was completed successfully.
 
Event or Problem Description
On (b)(6), the patient had permanent hardware implanted and had the antibiotic spacer removed.

Brand Name
GMK-SPHERE EXTENSION STEM - FLUTED Ø 15 L 65
Common Device Name
EXTENSION STEM FLUTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8816203
Report Number3005180920-2019-00596
Device Sequence Number2348400
Product Code JWH
UDI-Device Identifier07630030822995
UDI-Public07630030822995
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120790
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/27/2021
Device Catalogue Number02.07.FCL15065
Device Lot Number162544
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;